Ohio, 2011Damaging Wind in Ohio, June 9, 2011
June 9, 2011 · NWS ILN · 1 event in 1 county or zone
A weak shortwave trough moved across central Ohio and provided enough forcing to produce an isolated severe thunderstorm in southeastern Ohio. Damaging wind was the main severe weather threat.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak shortwave trough moved across central Ohio and provided enough forcing to produce an isolated severe thunderstorm in southeastern Ohio. Damaging wind was the main severe weather threat.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 9, 7:05 PM EST, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 9, 7:05 PM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
805 PM EDT THU JUN 9 2011
.SYNOPSIS...
A SLOW-MOVING COLD FRONT WILL STALL OUT OVER NORTHERN INDIANA AND
NORTHERN OHIO OVERNIGHT. THIS FRONT WILL MOVE BACK NORTH AS A
WARM FRONT ON FRIDAY. ANOTHER COLD FRONT WILL THEN MOVE THROUGH
THROUGH THE REGION ON SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
KEPT MOST AREAS OF THE FORECAST DRY OVERNIGHT...WITH LIMITED
INSTABILITY OVER THE ILN CWA. WILL MONITOR RADAR TRENDS FOR
ISOLATED SHOWERS OR THUNDERSTORMS...SUCH AS THE ONE OVER PICKAWAY
COUNTY AT THIS TIME...AND ADDITIONAL DEVELOPMENT JUST SOUTH OF
LEWIS COUNTY. ACTIVITY OVER ILLINOIS AND WESTERN INDIANA IS
EXPECTED TO WEAKEN AS IT MOVES EAST.
PREVIOUS DISCUSSION FOLLOWS >
PREVIOUS OUTFLOW BOUNDARIES EARLIER IN THE DAY HAVE PRETTY MUCH
PUT A DAMPER ON CONVECTION ACRS THE REGION PER LATEST VISIBLE
SATELLITE IMAGERY. DIURNAL CUMULUS CLOUDS WERE STARTING TO
DISSIPATE WITH SOME SCATTERED CIRRUS LEFT OVER. WITH THAT
SAID...DO NOT THINK THE AREA WILL SEE ANY CONVECTION THROUGH THE
EVENING HOURS. A SLOW-MOVING COLD FRONT WILL SAG INTO NRN INDIANA
AND NRN OHIO OVERNIGHT WHERE IT WILL STALL. HAVING MY DOUBTS ABOUT
ANY CONVECTION WITH THIS WEAK BOUNDARY...BUT DECIDED TO LEAVE A
LOW CHANCE POP IN AFTER MIDNIGHT. ELSEWHERE...DECIDED TO GO WITH A
DRY FORECAST. LOWS WILL DROP INTO THE MID AND UPPER 60S.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
HAVE SIDED MORE WITH THE 12Z GFS FOR THE SHORT TERM FORECAST.
STALLED OUT FRONTAL BOUNDARY WILL MOVE NE AS A WARM FRONT ON
FRIDAY. AN EMBEDDED WX DISTURBANCE IS FORECAST TO MOVE ACRS LAKE
MICHIGAN/LOWER MICHIGAN ON FRIDAY. THIS FEATURE WILL PERTURB A SFC
LOW AND MAYBE HAVE ENOUGH OF AN INFLUENCE ACRS OUR FAR NW CWFA
TO INDUCE A BETTER CHANCE OF SHOWERS/STORMS. OTHERWISE...THE REST
OF THE REGION WILL BE RELYING ON DAYTIME HEATING FOR
SHOWER/THUNDERSTORM DEVELOPMENT. IT WILL CONTINUE TO BE WARM WITH
HIGHS RANGING FROM THE LOWER 80S FAR NORTH TO THE LOWER 90S SOUTH.
FOR FRIDAY NIGHT...REGION SHOULD BE IN A RELATIVE LULL IN TERMS OF
PCPN CHANCES. EYES WILL SHIFT TO THE WEST OF THE AREA AS A COLD
FRONT APPROACHES. THIS FEATURE SHOULD PROVIDE A BETTER CHANCE FOR
SHOWERS AND STORMS ON SATURDAY. OVERNIGHT LOWS WILL RANGE FROM THE
MID 60S TO NEAR 70.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
IN UPPER LEVEL WESTERLY FLOW REGIME...SIGNIFICANT S/W TO INDUCE A
SURFACE LOW WHICH TRACKS THRU THE GREAT LAKES ON SATURDAY. WL
CONTINUE LIKELY POPS FOR THUNDERSTORMS AHEAD OF AN ASSOCIATED COLD
FRONT SATURDAY INTO SATURDAY NIGHT. SFC HIGH PRESSURE TO PROVIDE DRY
CONDITIONS AND COOLER TEMPERATURES SUNDAY THRU TUESDAY.
NUMERICAL MODEL SOLNS BEGIN TO SHOW MORE SPREAD WITH 00Z ECMWF MORE
AMPLIFIED AND THEREFORE HOLDING ONTO UPPER LEVEL RIDGE WED. 12Z GFS
SOLN QUICKER WITH THE NEXT SFC WAVE COMING ACROSS THE GREAT LAKES
WED/WED NIGHT. 12Z ECMWF SOLN HAS TRENDED FASTER WITH FROPA WED
NIGHT. HAVE TRENDED TOWARD A COMPROMISED SOLN...ONLY ALLOWING FOR
CHANCE POPS IN THE WED AFTN AND THEN INCREASE THE POPS TO CHANCE
CATEGORY ENTIRE FA WED NIGHT WITH THE SFC WAVE EXPECTED TO TRACK
THRU THE GREAT LAKES. HAVE LIMITED ANY LINGERING POPS TO SLIGHT CHC
ON THURSDAY.
HAVE TRENDED HIGHS AT OR A LTL BELOW MEX GUID SATURDAY THRU MONDAY
AND THEN A LTL ABOVE GUID TUESDAY THRU THURSDAY. HAVE STAYED CLOSE
OR A LTL ABOVE MEX FOR LOWS THRU THE PERIOD.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
CONDITIONS HAVE REMAINED STABLE ENOUGH TO PREVENT ANY SIGNIFICANT
CONVECTION ACROSS THE AREA LATE THIS AFTERNOON AND EVENING. AS THE
ATMOSPHERE BEGINS TO STABILIZE...EXPECTING DRY CONDITIONS TO
CONTINUE FOR THE REST OF TONIGHT AT THE TAF SITES. A WEAK COLD
FRONT CURRENTLY MOVING SOUTHWARD INTO CENTRAL OHIO WILL EVENTUALLY
STALL OVER SOUTHERN OHIO TONIGHT. SCT TO BKN CIRRUS WILL LINGER
AND WINDS WILL BECOME LIGHT AND VARIABLE. WITH COOLER TEMPERATURES
EXPECTED TONIGHT AND PLENTY OF LOW LEVEL MOISTURE...EXPECTING
FOG/MIST TO DEVELOP WITH GENERALLY MVFR VSBYS THROUGH 13Z...THOUGH
KLUK WILL LIKELY DROP TO LOWER VSBYS.
CONSIDERABLE UNCERTAINTY WITH SHWR/TSTRM POTENTIAL ON SATURDAY AS
THE FRONT LIFTS BACK NORTHWARD. AT THIS TIME MODEL GUIDANCE POINTS
TO AFTER 15Z FOR CONVECTIVE DEVELOPMENT...BUT NOT ENOUGH CERTAINTY
WITH RESPECT TO COVERAGE TO WARRANT MORE THAN MENTION OF VCSH AND
CB AT THIS TIME.
OUTLOOK...TSTMS POSSIBLE FRIDAY THROUGH SATURDAY NIGHT.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...HICKMAN
NEAR TERM...HICKMAN
SHORT TERM...HICKMAN
LONG TERM...AR
AVIATION...KURZ
Hazardous weather outlook, Jun 9, 3:07 PM EST, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
407 PM EDT THU JUN 9 2011
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-102015-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
407 PM EDT THU JUN 9 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A COLD FRONT WILL PUSH ACROSS THE REGION SATURDAY. SHOWERS AND
THUNDERSTORMS WILL ACCOMPANY THE FRONT. A FEW STORMS MAY REACH SEVERE
LIMITS WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY SEVERE
WEATHER THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Thunderstorm Wind, Ross
- When
- June 9, 8:35 PM EST to 8:39 PM EST
- Where
- Ross County, Chillicothe
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 39.330, -82.980
Trees and power lines were reported down due to damaging thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Pennsylvania, June 9, 20111 death · $100,000 · 1 in hail · 26 events
- Tornado and Flash Flood in Kansas, June 9, 2011$25 million · EF0 · 60 events
- Rip Current in New Jersey, June 9, 20111 death · 1 injured · 1 event
- Hail and Damaging Winds in Connecticut, June 9, 20111 injured · $263,000 · 70 kt wind · 31 events
- Hail and Damaging Winds in New York, June 9, 2011$787,000 · 1.75 in hail · 16 events
- Flooding in Iowa, June 9 to 21, 2011$930,000 · 7 events
- Flash Flood and Hail in Virginia, June 9, 2011$283,000 · 1.5 in hail · 30 events
- Hail and Damaging Winds in Oklahoma, June 9, 2011$376,000 · 2 in hail · 19 events
- Hail and Damaging Winds in Massachusetts, June 9, 2011$289,000 · 1.5 in hail · 22 events
- Hail and Damaging Winds in Ohio, June 9, 2011$415,000 · 2 in hail · 8 events
- Hail and Damaging Wind in Iowa, June 9, 2011$178,000 · 1.75 in hail · 23 events
- Damaging Wind and Lightning Strike in Delaware, June 9 to 10, 20111 injured · $200,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 317920.